MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYRINGE INTEGRA 3ML W/NDL 21X1 RB TW; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS SYRINGE INTEGRA 3ML W/NDL 21X1 RB TW; PISTON SYRINGE
Model Number 305273
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Codes Exposure to Body Fluids (1745); Needle Stick/Puncture (2462)
Date of Event 06/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation summary: ten 3ml integra syringes in fully sealed blister packs from batch 8095530 (p/n 305273) were received and evaluated.The plunger rods were aspirated on all the samples and a visual inspection was performed with no defects observed on any of the syringes.The plunger rods were then depressed, and the retraction mechanism functioned as expected with the cannula being concealed inside the plunger rod.The reported defect was not identified in the samples received.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.(b)(4).
 
Event or Problem Description
It was reported that the syringe integra 3ml w/ndl 21x1 rb tw experienced needle retraction failure and was involved with a sirty needle stick injury.It has been mentioned that the nurse who received the dirty needle stick injury received medical intervention as a result, though the specific intervention or any associated testing results have not been specified.The following information was provided by the initial reporter: material no: 305273, batch no: 8095530.Customer called to report that needle did not retract causing the nurse to get stuck with the needle after injection.She stated that the nurse was sent out per protocol to medical facility, it happened last night and employee health was not open at that time.

Brand Name
SYRINGE INTEGRA 3ML W/NDL 21X1 RB TW
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key10237811
Report Number1213809-2020-00443
Device Sequence Number596727
Product Code MEG
UDI-Device Identifier30382903052739
UDI-Public30382903052739
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K011103
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number305273
Device Catalogue Number305273
Device Lot Number8095530
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2020
Initial Report FDA Received Date07/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;